14-12-2012 07:40 PM
14-12-2012 02:22 PM
25-11-2012 09:49 AM
24-09-2012 09:59 PM
21-04-2012 01:23 PM
i was dx fom the start sept 2010 with ibe, had all the standard treatment, chemo first, then mx and reconsruction which i dont have now due to local reccurances, but now i have lung mets, dx seven weeks ago i am having taxol weekly and eeling well so far+ herceptin which i had last time with taxotere and fec had all the side affects you can think of lost loads of weight due to diarroeoa it was horrendus, plus i could not finish my last three cycles of herceptin because of heart issues heceptin was stopped for four months and was given heart tablets betablokers i think and i am now fine with it all, plus putting loads of weight back on i feel great so far, having ct next thurs to see if its all working.
hugs to you ladies x
20-04-2012 08:46 PM
I have herceptin at home too and found the second nurse so in tune with my needs/fears/etc that I rang and asked if I could have her every time, which they said was fine (bar holidays, etc). Fantastic. She adminsters the dose over 2 hours which seems to lessen the palpitations and other SEs but I still get bad palps at various times over the 3 weeks.
I've also now got sciatica (bone scan next week to check for nasties - more stress with the waiting game) and have been lent a TENS machine for the pain. However, it also gives me palpitations. Anyone else had this? Big shame as it was quite effective.
My onc told me this week that "We always say that H has no SEs as they are so rare." Are we that unusual?
20-04-2012 04:33 PM
Vecors - Ditto I am on herceptin for life or for as long as it works which thankfully it seems too be at the moment, I was dx with both primary and secondarys all at the same time and have been on herceptin since the beginning back in March last year, god knows how many I've had must be around the 19 - 20 mark, I have herceptin administered at home and every time a new nurse comes along they always ask the same question 'how many more have you too go"? ummm forever!! Although having said that one nurse told me she'd been giving herceptin to a lady for 9 years I found that information very encouraging.
SE are few but mainly very stuffy nose like sinus are blocked, I do get headaches but had the same migraine/sickness headache before I was dx with BC and think its to do with hormones and not herceptin, usually lasts a day and I spend that in bed not moving otherwise I am violently sick. Heart palpatations come and go but my heart scans are good. Tight chest and breathlessness again comes and goes not all the time.
Love and light to all
18-04-2012 07:53 PM
I was told that Infusion through MX side is a big no. Some onc are allowing blood to be taken through mx side.
I am on herceptin for as long as it works for me. I had 6 so far but had 18 back in 2008-2009. My veins are knackered and consider having a portacath fitted. I will discuss it with my onc in June.
18-04-2012 07:48 PM
I had a hickman line inserted so i didnt have to have over 12 months of cannulas!
My friend struggled for about 9 months on chemo/herceptin and then she opted for a line too, for the final 5 months of her treatment.
I really admire you ladies that can cope with the cannulas, I'm such a baby!
18-04-2012 11:24 AM
Just a question for you ladies who have finished Herecptin or nearly finished.I have had my 4th Herceptin,just wondering how your veins held out and if any of you had to have iv in mx side.Is it ok to have in mx side or not?
16-04-2012 09:23 AM
I can't agree more about the headaches I'm just glad I'm not the only one. Mine have got progressively worse with each infusion. I've only got one to go & am really hoping they improve rapidly once I've finished
Although they should be a bit better today as the school holidays are over!!
Have a good day everyone
16-04-2012 06:59 AM
Morning, I have just had no 7 on Thursday and I feel like someone is putting pressure on my chest the fatigue is bad and the pains in my legs are auwful. My arms feel like they are not mine.
The reason why I am posting is because my side effects have been changing
No 6 I was really poorly and the headaches omg I don't want them again!!
I was just wondering if anyone else has experience of this ??
Hope all side effects are go away for all of us.
15-04-2012 04:01 PM
I had palpitations on herceptin, not initially but from about the last 4 or 5 treatments ( I had 17).
All echos and ecgs stayed normal, so I didnt worry in the end, it was just uncomfortable. Mine were very bad in the 6-8 hours after each dose and then improved.
The runny nose comes as standard, loads of us have this! ( see thread called 'Stamina after herceptin' )
Good luck on persevering through.
15-04-2012 12:22 PM
I had my 6th Herceptin last week. I agree with previous comments that oncs don't seem to take SEs seriously. My main SE is palpitations, which are worst in the first week together with breathlessness. Have had 2 echos and a 24hour ecg but all show everything is fine - so I have to believe them, I suppose, even though it feels scary to me.
Other SEs I get include: immediate fatigue, strange feeling inside nose, tight chest, soles of feet bright red, night sweats, hot flushes, runny nose, putting on weight.
Anyway, the latest onc who I saw last week gave me food for thought. I told him that I was still concerned about palpitations and H, despite everyone telling me it was fine - he said that as long as I had had 9 weeks of treatment, there was evidence to show that this is effective. The reason we receive treatment for a year in the UK is because our trials were done for a year - and were effective. There is currently a 6 month being done in the UK, as I understand this is the normal length in Europe. So the ball is in my court - I can stop if I want - what a decision.
09-02-2012 10:46 PM
My results have been improving the further away from chemo I get, I had FEC and the Epirubicin can affect the heart too, so I'm lucky that those side-effects are wearing off and the Herceptin doesn't seem to be affecting my heart. Another worry off the list.
09-02-2012 08:21 PM
Thank you CM for your reply. I was worried that herceptin would be stopped after 1 or 2 if my results were low. I have opted for the trial so will find out on my 1st whether it will be six months or twelve.
09-02-2012 11:28 AM
9lbs is good, well done.
I am now back at the gym three times a week and sticking religiously to Slimming World, so am hoping that over the next couple of months it starts to shift. I don't mind if its slow, just as long as it starts to go in the right direction.
09-02-2012 11:21 AM
I put on a stone and a half in total through treatment. Started healthy eating in earnest in January and have so far lost 9 lbs. Still a long way to go but it feels more possible now.
09-02-2012 08:37 AM
Just wanted to say well done on getting to the end of your Herceptin. I am due to have my last one next week, and its good to hear that you feel better now that you have finished.
I haven't had many side effects, but am sick of being told by my onc etc that there are no side effects, when there clearly are. Granted they are not as bad as chemo but it really annoys me that the medical professions dimiss them in relation to Herceptin.
I am looking forward to feeling less bloated and hopefully to losing some of the stone in weight that I have put on since about number 12/13.